MAUDE Adverse Event Report: ARTHREX, INC. LOCKING SCREW, TITANIUM 3.5MM X 14MM; SCREW, FIXATION, BONE

ARTHREX, INC. LOCKING SCREW, TITANIUM 3.5MM X 14MM; SCREW, FIXATION, BONE
Model Number LOCKING SCREW, TITANIUM 3.5MM X 14MM
Health Effect - Clinical Codes Pain (1994); Device Embedded In Tissue or Plaque (3165)
Date of Event 01/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The device was reported to have been discarded.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that the driver tip broke off in the screw during removal of a lapidus plate.Additional information obtained (b)(6) 2019: the patient¿s original implant case was a lapidus procedure.The explant procedure, which was a removal of a lapidus plate and screws, took place on (b)(6) 2019.Devices were being explanted due to patient pain.Date of original lapidus surgery has not been provided at this time.The following devices were explanted during the (b)(6) 2019 procedure: ar-8941 lapidus plate (qty 1); ar-8935l-14 locking screw, (qty 1); ar-8935l-16 locking screw (qty 2); and ar-8935-16 cortical screw (qty1).After the driver tip broke the surgeon chose to not explant the 4.0 headless screw and it remains in the patient¿s body.No fragments of the broken driver were left in the patient.

Brand Name
LOCKING SCREW, TITANIUM 3.5MM X 14MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8317055
Report Number1220246-2019-00883
Device Sequence Number19277605
Product Code HWC
UDI-Device Identifier00888867050853
UDI-Public00888867050853
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K143614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberLOCKING SCREW, TITANIUM 3.5MM X 14MM
Device Catalogue NumberAR-8935L-14
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2019
Initial Report FDA Received Date02/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;